MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK RX CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK RX CORONARY DILATATION CATHETER
Catalog Number 1012455-20
Medical Device Problem Codes Deflation Problem (1149); Off-Label Use (1494); Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: medical device problem code 2017 - contrast incorrect.Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat the left renal artery with no tortuosity and 60% stenosis.The 5x20 mm nc trek balloon dilatation catheter was inflated once to nominal pressure but only partially deflated.Negative pressure was held for 20 seconds.The balloon had to be ruptured in order to be removed.The contrast mix was 40% contrast, 60% serum.There were no adverse patient sequela.A non-abbott balloon was used to complete the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual, dimensional, and functional inspections were performed on the returned device.The reported deflation issue was confirmed.The reported difficulty removing the device from the guiding catheter could not be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global instructions for use (ifu), specified that the contrast is 60% contrast medium diluted 1:1 with normal saline.In this case, since the contrast ratio used was less than the required percentage it is unknown if the ifu violation caused or contributed to the reported complaint.The ifu also states: the nc trek rx coronary dilatation catheter is indicated for: a) balloon dilatation of the stenotic portion of a coronary artery or bypass graft stenosis, for the purpose of improving myocardial perfusion b) balloon dilatation of a coronary artery occlusion, for the purpose of restoring coronary flow in patients with st-segment elevation myocardial infarction c) balloon dilatation of a stent after implantation (balloon models 2.00 mm ¿ 5.00 mm only).In this case, it is unknown if the ifu deviation caused or contributed to the reported complaint.The investigation was unable to determine a conclusive cause for the reported deflation issue; however, the reported difficulty removing the device and unexpected medical intervention appear to be related to circumstances of the procedure.Possible factors that may contribute to difficulty deflating the balloon include, but are not limited to, deflation technique, tortuous anatomy, loose connection with the indeflator, contamination in the inflation lumen or damage to the guide wire and/or inflation lumen.The product risk assessment identifies this as a foreseeable event; as such, design and manufacturing controls and mitigations have been established for potential causes.It was reported that the bdc experienced difficulty being removed from the guiding catheter since the balloon would not completely deflate.Additional treatment by inflating the balloon to rupture was performed in the attempt to remove the device; however, the balloon rupture was not confirmed during return analysis.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.H6: medical device problem codes 1528 and 1494/off label use added.
 
Event or Problem Description
It was reported that the procedure was to treat the left renal artery with no tortuosity and 60% stenosis.The 5x20 mm nc trek balloon dilatation catheter was inflated once to nominal pressure but only partially deflated.Negative pressure was held for 20 seconds.The balloon had to be ruptured in order to be removed.The contrast mix was 40% contrast, 60% serum.There were no adverse patient sequela.A non-abbott balloon was used to complete the procedure.Subsequent to the initially filed report, it was reported that the serum in the contrast mix is saline and there was resistance with the guiding catheter during removal.No additional information was provided.

Brand Name
NC TREK RX CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18219427
Report Number2024168-2023-13123
Device Sequence Number5672098
Product Code LOX
UDI-Device Identifier08717648152160
UDI-Public08717648152160
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue Number1012455-20
Device Lot Number20813G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/08/2024
Initial Report FDA Received Date11/28/2023
Supplement Report FDA Received Date02/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexMale